MAUDE Adverse Event Report: Stryker GmbH PANGEA FEMUR PLATING DISTAL LATERAL FEMUR PLATE, R 5.0MM, 302MM/12 HOLES; Plate, Fixation, Bone

Stryker GmbH PANGEA FEMUR PLATING DISTAL LATERAL FEMUR PLATE, R 5.0MM, 302MM/12 HOLES; Plate, Fixation, Bone
Catalog Number 540182
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/29/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported: "plate locking screws became prominent after the locking mechanism uncoupled resulting in a lack of stability and hwr surgery.A single distal lateral locking 5.0 screw was visible underneath the plate surface confirming screw tear thru the locking mechanism of the plate.Unusual performance of the locking plate was questioned by the surgeon and patient was then staged with a static spacer with antibiotics on (b)(6) 2026 and then a dfr scheduled a few days later.However, before the patient's dfr they passed away from post-surgical complications related to general health and optimization.".
 
Event or Problem Description
It was reported: "plate locking screws became prominent after the locking mechanism uncoupled resulting in a lack of stability and hwr surgery.A single distal lateral locking 5.0 screw was visible underneath the plate surface confirming screw tear thru the locking mechanism of the plate.Unusual performance of the locking plate was questioned by the surgeon, and patient was then staged with a static spacer with antibiotics on (b)(6)2026 and then a dfr scheduled a few days later.However, before the patient's dfr they passed away from post-surgical complications related to general health and optimization.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since a displacement of four (4) locking screws could be confirmed based on the pictures received.The device inspection revealed the following: the distal lateral femur plate, five (5) locking screws, one (1) cancellous screw and four (4) cortex screws were returned for evaluation.Based on the provided information was there no issue with the bone screws, therefore are the cortex screws and the cancellous screw considered as concomitant devices.The visual inspection of the plate has shown that all distal holes are strongly damaged.The anodized layer is not present anymore at the damage which indicates that they were caused by post-manufacturing.The most damaged hole is the most distal universal hole number.The hole is on one side completely flattened, due to the excessive damage does the screw head fall through the hole.This confirms that this is the hole, where the screw went through the plate, which is also visible on the received x-rays.At all other universal holes are the tips in the bore partially flattened.None of the holes does show the typical signs that are created when a locking screw is properly locked in the hole.All holes have drill marks on one side of the edge on the top side of the plate.The same damages at the drill holes could also be observed at the bottom side of the plate.All holes have drill marks, including a burr, on one side of the bottom edge.Such drill marks at the edges are only possible if drilling is made from the intended 30 degree cone.Based on this finding it can be concluded that the three (3) locking screw that are backed out on the received x-rays were never properly locked in the hole due to the during drilling caused damage at the holes.The inspection of the universal hole in the shaft area, where the shortest received locking screw (40mm) was placed, has shown that this hole has no abnormal damages.The hole has the typical view that is created when a locking screw is properly locked in the plate.This is also visible on the x-rays, where this screw is in the correct locked position in the plate.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required currently.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation.No product related issue could be detected during the investigation.Based on investigation, the root cause was most likely attributed to a user related issue, since the visible marks indicate a drilling out of the 30 degree cone of the predetermined hole trajectory of the universal holes.However, the exact root cause could not be defined since no pre- and intraoperative x-rays in different planes, operation reports, detailed patient details, history and activity were provided.There are many factors that could have played a role too, like screw insertion torque, fracture situation, patient condition, especially in relation to bone quality and activity.If more information is provided, the case will be reassessed.

Brand Name
PANGEA FEMUR PLATING DISTAL LATERAL FEMUR PLATE, R 5.0MM, 302MM/12 HOLES
Common Device Name
Plate, Fixation, Bone
Manufacturer (Section D)
Stryker GmbH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
Stryker GmbH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
+1(201)831-5000
MDR Report Key25255962
Report Number0008031020-2026-00686
Device Sequence Number5495681
Product Code HRS
UDI-Device Identifier07613327609783
UDI-Public(01)07613327609783(10)AK6867
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K242445
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number540182
Device Lot NumberAK6867
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/27/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2026
Supplement Date Received by Manufacturer09/02/2026
Initial Report FDA Received Date05/22/2026
Supplement Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age69 YR
Patient SexMale